| Model Number |
030455 |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/29/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a laparoscopic bowel resection, while detaching the sigmoid colon, the surgeon was able to press the green button.However, the handle could not be squeezed.The device did not fire.To resolve the issue, only the reload was used.There was no patient injury.
Additional Manufacturer Narrative
Correction: b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a laparoscopic bowel resection, while detaching the sigmoid colon, the surgeon was able to press the green button.However, the handle could not be squeezed.The device did not fire.To resolve the issue, a new reload was used with the same handle.There was no patient injury.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functional testing found that all staples were placed and test media was cleanly transected.The loading unit interlock was tested and found to function properly.It was reported that the device did not fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the instrument firing handle had been partially compressed and released after pressing the green firing button.In this situation, the safety interlock feature will engage and prevent the reload from firing a second time.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: in order to fire the instrument, push the green button.Squeeze the handle sequentially until the oval clamp cover reaches the distal end of the cartridge slot, and the handle locks.Sequential squeezes of the handle are required to fully fire the loading unit.The total number of squeezes is relative to the length of the loading unit (30, 45 or 60).Failure to completely fire the loading unit will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.